Missouri, 2025

Excessive Heat in Missouri, August 15 to 19, 2025

August 15 to 19, 2025 · NWS LSX · 10 events in 10 counties and zones

The hottest temperatures of the year were accompanied by high humidity, combining to produce several days of heat index values over 105 degrees.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
39
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

The hottest temperatures of the year were accompanied by high humidity, combining to produce several days of heat index values over 105 degrees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 15, 11:24 AM CST, 1 hour 36 minutes earlier. Its key messages:

  • Hot and humid conditions return to the region today into early next week. A heat advisory will go into effect today for metropolitan St. Louis and parts of southeast Missouri and southwest Illinois Friday through Monday.
  • There is increasing confidence that heat will extend into Tuesday at least along and south of I-70. A cold front will bring relief to the region with cooler air and rain chances by Wednesday.
Area forecast discussion, Aug 15, 11:24 AM CST, 1 hour 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1224 PM CDT Fri Aug 15 2025

.KEY MESSAGES...

- Hot and humid conditions return to the region today into early
  next week. A heat advisory will go into effect today for metropolitan
  St. Louis and parts of southeast Missouri and southwest
  Illinois Friday through Monday.

- There is increasing confidence that heat will extend into
  Tuesday at least along and south of I-70. A cold front will
  bring relief to the region with cooler air and rain chances by
  Wednesday.

&&

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 311 AM CDT Fri Aug 15 2025

A weak upper trough is slowly shifting southeast, which is easier to
depict on water vapor imagery. A arm of relatively higher moisture
reaches from the Great Lakes through the southern Plains,
accompanied by a few mid/high clouds. A couple of spot showers
developed and quickly faded near KUIN earlier this morning with no
ground truth to go by. It's uncertain anything more than a brief
sprinkle hit the ground. Conditions are expected to remain dry with
temperatures falling into the upper 60s to low-70s through daybreak.

A surface ridge continues to lean to the east, lifting a warm front
northward through the region today. Southerly flow behind the front
will pull warmer air northeastward from the central and southern
Plains with 850mb temperatures rising near or slightly above 20C.
Higher dewpoints (low-70s) expand into the region in conjunction
with the warming airmass. Meanwhile, 500mb height rises show a
595dam ridge will become centered near the Missouri/Kansas border.
Though the HRRR plots a few more pinpoint showers in relation to the
weakening mid/upper trough, the trough shifts south and height
rises/subsidence from the west should build in quick enough to
subdue this potential. Aside from a few mid-level clouds, mostly
sunny skies are expected. Latest HREF guidance shows little spread
in highs today. Mid-90s reach as far west as KJEF/KCOU, where there
is more confidence that heat index values will reach 100 and
therefore be able to meet duration criteria. In conjunction with
SGF, the heat advisory was extended through central Missouri and
slightly southward to Crawford through Ste. Genevieve Counties. This
is the only change to the advisory, which will go into effect at
12PM today.

The hot and humid pattern will continue into the weekend as the
upper ridge strengthens slightly. GFS MOS guidance is rather bullish
with highs reaching 101 for 3 straight days in the vicinity of the
St. Louis Metro heat island. While there is some question with
regard to NBM dewpoints (too high?) due to better mixing, the rise
in temperatures is expected to offset this. Heat index values are
expected to reach 100 degrees over much of the area, even outside of
the current advisory. The main argument for not expanding the
advisory northward is due to the increasing uncertainty along and
north of I-72 in Illinois and Hwy 36 in Missouri heading into next
week (see long term).

Maples

&&

.LONG TERM...  (Saturday Night through Thursday)
Issued at 311 AM CDT Fri Aug 15 2025

A heat advisory will continue this weekend into early next week
where there is high confidence in heat index values reaching or
exceeding 100 degrees for a long duration (4+ days). This is
supported by 850mb temperatures in the low-20s (C) that expand over
the mid-Mississippi Valley and Missouri River Valley, in addition to
a strong upper ridge that peaks around 597dam. If anything, the
upper ridge shifts slightly eastward from near the Missouri/Kansas
border late week and overhead through the weekend. LREF apparent
temperature spreads are largely at/less than 3 degrees over a large
majority of the forecast area through Monday. The heat advisory
currently extends through 01z Monday, but there is strengthening
argument that the headline may need to be extended into Tuesday.

Originally, much of the uncertainty in the heat centered around
Tuesday. This is about the time the upper ridge flattens and shifts
westward, allowing a cold front to advance southward. While
questions in the magnitude of the heat continue over northeast
Missouri and west-central Illinois, there is growing confidence that
it will remain hot and humid for locations along and south of I-70.
Referencing NBM IQR data shows what was roughly a 6-10 degree spread
back on August 12th has quickly narrowed over the last couple of
forecast cycles. IQR between the 25th/75th percentile is now just a
few degrees. It's also telling that the lower quartile is now in the
upper 80s as far north as KUIN with 90s to the south. The graphical
output shows the greatest spread has shifted north into Iowa, where
the front is more likely to be positioned by early Tuesday. While
this trend is lending greater confidence to another day of heat,
there is still plenty of time to get a better grasp on where (if
any) heat headlines may need to be extended. If so, the highest
confidence would be along and south of I-70, where LREF data shows
60-70+ percent probabilities for 100+ degree apparent temperatures
Tuesday afternoon.

Relief is favored to arrive late Tuesday into Wednesday, along with
the chance (around 30%) of showers and thunderstorms. The westward
shift in the upper level ridge will result in north/northeasterly
flow aloft, pushing warm mid-level temperatures south and west.
While not "cool," per se, it will be closer to normal with a notable
drop in low level moisture. Warmth will become more tolerable and
relatively comfortable in comparison to the hot and humid conditions
experienced earlier in the week.

Maples

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1223 PM CDT Fri Aug 15 2025

Dry/VFR conditions are forecast through Saturday morning with
light southerly winds. There may be some river valley fog tonight,
but better chances are in southeast Missouri. Cannot totally rule
out a brief period of MVFR fog at KJEF/KSUS, but probabilities
were too low to add in either TAF.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT Monday for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau
     MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint
     Charles MO-Saint Francois MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO-Washington
     MO.

IL...Heat Advisory until 8 PM CDT Monday for Adams IL-Bond IL-Brown
     IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
     Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
     Pike IL-Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Aug 15, 2:17 AM CST, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
317 AM CDT Fri Aug 15 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-160830-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
317 AM CDT Fri Aug 15 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Dangerous heat and humidity is forecast to return to the region
today. Please see the heat advisory product for more details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Dangerous heat and humidity is expected to continue through Monday.
Please see the heat advisory product for more details.

There is a chance of thunderstorms for portions of the area late
Monday night through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Maples

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 excessive heat. Local standard time, as filed.

Excessive Heat, Audrain

When
August 15, 1:00 PM CST to August 18, 4:00 PM CST
Where
Audrain forecast zone
Reported by
ASOS
Coordinates
39.216, -91.842 (the zone’s center; the record gives no point)

High temperatures in the upper 90s combined with high humidity to produce heat index values over 105 degrees for several days. The heat index peaked near 110 degrees.

Excessive Heat, Pike

When
August 15, 1:00 PM CST to August 18, 3:00 PM CST
Where
Pike forecast zone
Reported by
ASOS
Coordinates
39.344, -91.171 (the zone’s center; the record gives no point)

High temperatures in the upper 90s combined with high humidity to produce heat index values over 105 degrees for several days. The heat index peaked near 110 degrees.

Excessive Heat, Montgomery

When
August 15, 3:00 PM CST to August 18, 4:00 PM CST
Where
Montgomery forecast zone
Reported by
ASOS
Coordinates
38.942, -91.470 (the zone’s center; the record gives no point)

High temperatures in the upper 90s combined with high humidity to produce heat index values over 105 degrees for several days. The heat index peaked near 109 degrees.

Excessive Heat, Lincoln

When
August 15, 3:00 PM CST to August 18, 4:00 PM CST
Where
Lincoln forecast zone
Reported by
ASOS
Coordinates
39.058, -90.960 (the zone’s center; the record gives no point)

High temperatures in the upper 90s combined with high humidity to produce heat index values over 105 degrees for several days. The heat index peaked near 109 degrees.

Excessive Heat, Warren

When
August 15, 3:00 PM CST to August 19, 1:00 PM CST
Where
Warren forecast zone
Reported by
ASOS
Coordinates
38.765, -91.161 (the zone’s center; the record gives no point)

High temperatures in the upper 90s combined with high humidity to produce heat index values over 105 degrees for several days. The heat index peaked near 110 degrees.

Excessive Heat, St. Charles

When
August 15, 4:00 PM CST to August 19, 2:00 PM CST
Where
St. Charles forecast zone
Reported by
ASOS
Coordinates
38.782, -90.675 (the zone’s center; the record gives no point)

High temperatures in the upper 90s combined with high humidity to produce heat index values over 105 degrees for several days. The heat index peaked near 110 degrees.

Excessive Heat, Franklin

When
August 16, 11:00 AM CST to August 19, 1:00 PM CST
Where
Franklin forecast zone
Reported by
ASOS
Coordinates
38.411, -91.075 (the zone’s center; the record gives no point)

High temperatures in the upper 90s combined with high humidity to produce heat index values over 105 degrees for several days. The heat index peaked near 112 degrees.

Excessive Heat, Jefferson

When
August 16, 2:00 PM CST to August 19, 1:00 PM CST
Where
Jefferson forecast zone
Reported by
ASOS
Coordinates
38.261, -90.538 (the zone’s center; the record gives no point)

High temperatures in the upper 90s combined with high humidity to produce heat index values over 105 degrees for several days. The heat index peaked near 110 degrees.

Excessive Heat, St. Louis

When
August 16, 2:00 PM CST to August 19, 1:00 PM CST
Where
St. Louis forecast zone
Injuries
30 direct, 0 indirect
Reported by
ASOS
Coordinates
38.641, -90.443 (the zone’s center; the record gives no point)

High temperatures in the upper 90s combined with high humidity to produce heat index values over 105 degrees for several days. The heat index peaked near 109 degrees. A total of 39 people were admitted to hospital emergency departments with heat related illness in St Louis County and city from August 16 through 19.

Excessive Heat, St. Louis (C)

When
August 16, 2:00 PM CST to August 19, 1:00 PM CST
Where
St. Louis (C) forecast zone
Injuries
9 direct, 0 indirect
Reported by
ASOS
Coordinates
38.627, -90.198 (the zone’s center; the record gives no point)

High temperatures in the upper 90s combined with high humidity to produce heat index values over 105 degrees for several days. The heat index peaked near 109 degrees. A total of 39 people were admitted to hospital emergency departments with heat related illness in St Louis County and city from August 16 through 19.

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280986, 1280988, 1280991, 1280992, 1280993, 1280995, 1280998, 1281000, 1281008, 1281009.